• Apologies for the issue with a bizarre redirect on the site earlier today. There was a large server update and an error in an IP address had the traffic routing wrongly. No hacking or anything nefarious and nothing to worry about. Sorry for any stress/anxiety caused. Very best wishes - SF Admin

Heavy Heart Beat with Mirtazapine

#1
Not sure if this is related to using Mirtazapine or not. It was never present when I started taking the pills, or at least not frequently enough that I noticed it. Lately, however, it's been more common (at least 3 or 4 times a week). Basically what's happening is my heart seems to pause briefly, then beats very hard 1 or 2 times and seems to stabilize out. This website goes over it briefly and describes what I am feeling: https://www.health.harvard.edu/heart-disease-overview/skipping-a-beat--the-surprise-of-palpitations

Is it something I should be concerned about? Should I just go see a doctor? Anyone else experience something like this while taking Mirtazapine? I've been taking Mirtazapine for about 6 or 7 months.
Thanks.
 

Harmony

Well-Known Member
SF Supporter
#2
Along with many other medications, mirtazapine can affect some individuals in that way causing a prolonged QT interval which is a type of arrhythmia that can result in either a rapid heartbeat or palpitations. It could also be due to anxiety as it was in my case. I would definitely recommend getting an EKG performed to rule out any heart rhythm irregularities. Try not to worry about it as it could be completely harmless but at the same time, it's not something to let slide.
Best regards
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#3
Another possibility, could be the Mirtazepine causing a dip in your blood pressure, the knock on effect being your heart trying to compensate for this. As recommended by @Harmony , it would be prudent to investigate further, in case there is some underlying issue.
 

MrBlue

SF Supporter
#4
Did you figure anything out on your heart palpitations? I have been on Mirtazapine about 6 weeks and have not noticed anything like that at all. However, I read a bit about it and it is a known issue with some patients. Sounds like it can occur as part of withdrawal from the drug as well.

https://www.ehealthme.com/ds/mirtazapine/heart-palpitations/

Other than that, how well has the Mirtazapine worked for your depression symptoms?
 

Please Donate to Help Keep SF Running

Total amount
$55.00
Goal
$255.00
Top